HIV meds and your diet
Sep 28, 2010
Does the hiv meds effect the way your body digest food?
Response from Mr. Vergel
That is a good question that has no clear answer.
Some studies show that HIV related inflammation can possibly affect the integrity of the intestinal mucosa, but we have no data on what happens after long term undetectable HIV viral load. Some other studies have shown a possible lack of full digestion of fats, which may cause loose stools in some. A small study showed that some of us may not be able to absorb oral sources (food and supplements) of vitamin B 12 due to changes in the acidity of our stomachs.
The metabolism of sugars and simple carbohydrates may be impaired in some patients with insulin resistance caused by some HIV medications or obesity, diabetes, or other metabolic disorders.
But in general, we absorb food pretty much OK if we are healthy.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Black Spots After Anal Fingering Worried I Have HIV
- Muscle Ache After Sex With Hooker Sign Of HIV AIDS
- White Discharge After Unprotected Anal Sex Worried I Have HIV
- Can You Get Trichomoniasis Without Have Sex?
- Severe Vaginal Bleeding After Lifting
- Do Antidepressants Affect STD Test Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.